Economics at your fingertips  

Moments of the doubly truncated selection elliptical distributions with emphasis on the unified multivariate skew-t distribution

Christian E. Galarza, Larissa A. Matos, Luis M. Castro and Victor H. Lachos

Journal of Multivariate Analysis, 2022, vol. 189, issue C

Abstract: In this paper, we compute doubly truncated moments for the selection elliptical class of distributions, including some multivariate asymmetric versions of well-known elliptical distributions, such as the normal, Student’s t, slash, among others. We address the moments for doubly truncated members of this family, establishing neat formulation for high-order moments and its first two moments. We establish sufficient and necessary conditions for the existence of these truncated moments. Further, we propose optimized methods to handle the extreme setting of the parameters, partitions with almost zero volume or no truncation, which are validated with numerical studies. All results have been particularized to the unified skew-t distribution, a complex multivariate asymmetric heavy-tailed distribution which includes the extended skew-t, extended skew-normal, skew-t, and skew-normal distributions as particular and limiting cases.

Keywords: Elliptical distributions; Selection distributions; Truncated distributions; Truncated moments (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2021.104944

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2022-07-02
Handle: RePEc:eee:jmvana:v:189:y:2022:i:c:s0047259x21002062